MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFSS55
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1 sample was received for evaluation.Visual inspection was performed.No damage could be detected.Air cuff symmetry test was performed.When inflating the unit with air, the cuff inflated but cuff sees asymmetrical.When measuring the cuff, the percentage for the symmetry was 32.5%.This result is below 33.3% that is the minimum acceptable.Based on the test, sample is out of specification.The complaint was confirmed.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.The assembly process was performed according to the procedures listed above.The training was reviewed and it was confirmed that the personnel had the trainings up to date.An internal corrective and preventative action was issued in order to determine the root cause and implement proper corrective actions.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that during pre-test, using 3ml of water, the cuff was found to be asymmetrical.Water was taken out of the cuff and reinserted with the same issue happening.No patient injury reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
beisenkampstr. 4
minneapolis, MN 55442
MDR Report Key15410871
Report Number3012307300-2022-18945
Device Sequence Number5512710
Product Code JOH
UDI-Device Identifier10351688518729
UDI-Public10351688518729
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67PFSS55
Device Catalogue Number67PFSS55
Device Lot Number3911425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown